Tornadoes · United States · Georgia · 2020
EF0 tornado, Lindsey to Chalker, Georgia, April 13, 2020
From Lindsey to Chalker, this EF0 tornado ran 3.1 miles across Washington County on April 13, 2020, touching down at 4:05 AM EDT and reaching 100 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 13, 2020
- Touchdown
- 4:05 AM EDT (08:05 UTC)
- Lifted
- 4:09 AM EDT (08:09 UTC)
- On the ground
- 4 minutes
- Path length
- 3.1 miles (5.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Washington County
- Touchdown point
- 33.120, -82.823
- Lift-off point
- 33.156, -82.791
- Record number
- 2004130205-01
What the Weather Service recorded
A powerful Spring storm system resulted in a Severe Weather / Tornado outbreak across much of the Southeast region, including north and central Georgia, beginning on Easter Sunday (April 12th) and lingering into the morning hours of April 13th. From the Storm Prediction Center (Day 1) convective outlook, just about the entire area was under an ENHANCED risk for severe weather with a MODERATE risk extending from the ArkLaMiss into western Georgia.||In addition, enhanced rainfall occurred over far north Georgia and in portions of central Georgia, with rainfall amounts ranging from 3 to 8 inches through the event. Significant flooding was in portions of the area with numerous reports of washouts and several reports of rescues.
This tornado was part of a dual circulation separated by only 5 miles. This was the southern most of those circulations and produced EF1 damage almost exclusively with|winds of 90 mph. This produced mainly tree damage in the form of uprooted softwoods and hardwoods. [04/13/20: Tornado #19, County #1/1, EF-1, Washington, 2020:025].
This tornado was the northern most part of a dual circulation separated by only 5 miles. Although it was a very short path of approximately one mile, this tornado was able to snap hundreds of mainly softwood type trees with the most extensive damage crossing Hamburg State Park Rd. [04/13/20: Tornado #20, County #1/1, EF-1, Washington, 2020:026].
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 13, 1:45 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 1:45 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 145 AM EDT Mon Apr 13 2020 .UPDATE... Still on track for widespread severe storms during the remainder of this evening and into the overnight period. Have already seen some potential tornadic storms across the NW. In addition, training across these areas is leading to flash flood concerns as well. Wedge that was aiding in keeping things stable across the region has all but eroded away now, allowing for the CAPE values to increase from the south. Atmosphere over most of the area is now primed for the arrival of main event moving through central Alabama currently. Straight line winds look to be a major concern with hatched area and 45 percent contour from SPC now over a large portion of the area. But also still very concerned with tornado potential along the line as well with high dewpoint environment feeding into the line as it progresses east. Grids have all of this covered exceptionally well with all the severe and tor verbiage in there along with categorical pops. Will make some minor changes but overall, these grids will ride. Deese && PREV DISCUSSION... /issued 332 PM EDT Sun Apr 12 2020/ .INCREASED CONCERN OF SIGNIFICANT SEVERE WEATHER OUTBREAK LATE TODAY INTO EARLY MONDAY MORNING... SHORT TERM /Rest of today through Monday Night/... Things should ramp up quickly here for a significant outbreak of severe storms (possibly the strongest event in at least the last 2 to 3 years) having the big three main threats of strong long- track tornadoes, damaging winds, and large hail this afternoon into the overnight. Much of the western CWA remains in a Moderate Risk with the rest of the area in an Enhanced, though the storm threats could occur area-wide. All the recent convective development across the western and northern CWA has been tapping into mostly elevated instability, though concern is increasing with the evolution of a warm front/lingering wedge front across portions of north Georgia (currently extending near the Atlanta Metro to just south of Athens) as this may end up focusing some stronger rotating convection tapping into more surface based energy along with localized enhanced low level helicity and frontogenetic forcing on top of the ample upper forcing/jet dynamics. The HRRR continues to ramp up the Sig Tor Param along and south of this feature that could slowly lift northward this afternoon into evening and bulk shear vectors have strong veering, so will need to watch for discrete supercell and tornado potential even ahead of the main overnight expected storms. Hi-res CAM consensus continues to have expected intense convective zones/broken lines with embedded supercells pushing into the CWA after about 04z (midnight) tonight pushing eastward through the early morning hours. The HRRR indicates impressive swaths of updraft helicity along these storms interacting with over 400 m2/s2 of 0-1km SRH, so there is concern of some strong long-track tornadoes, even more dangerous given the nocturnal timing. Regardless there will be a widespread damaging wind threat with a robust 65 kt LLJ and 80-100 kts of bulk deep layer shear as the upper wave swings negative. Have continued with Flash Flood Watch across the far north where storm total QPF still looks to be in the 2-4 inch range. Also continuing the Wind Advisory as the enhanced southerly gradient winds will be strong especially as we get into the warm sector of the surface low. The storm threat looks to exit the southeastern CWA between 12-15z Monday and west to NW winds behind the front should gradually decrease during the day with clearing conditions. Baker LONG TERM /Tuesday through Sunday/... The forecast remains mainly on track through the extended period, with only minor changes made based on the latest guidance. The previous discussion follows... King PREV DISCUSSION... /Issued 740 AM EDT Sun Apr 12 2020/ LONG TERM /Monday Night through Saturday/... Region remains under a fairly active and progressive pattern through the extended forecast period. Period starts out mainly dry behind the strong system impacting the area today through early Monday. A short wave sweeps along the gulf coast region Tuesday bringing rain chances back into the forecast area, especially the southern portion of the area. Instability is marginal at best with limited chances for thunder with this system. Mainly dry for the latter half of the work-week with rain chances increasing again next weekend as another wave approaches. Temperatures remain relatively seasonal through the period. 20 AVIATION... 06Z UPDATE... A line of strong to severe thunderstorms will move across the taf sites from now through 11z. Have kept a tempo for all sites due to strong wind potential with gusts to 45 kts possible. Ceiling should vary from mvfr to ifr depending on rain and thunderstorms. Line timing is still on track for 06Z-07z for ATL and after 09Z for AHN and MCN. Conditions to clear fast behind the line although wind gusts should continue for several hours after. //ATL CONFIDENCE...06Z UPDATE... Medium on ceilings. Medium to High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 50 73 / 100 20 5 5 Atlanta 62 73 48 72 / 100 10 5 5 Blairsville 55 66 41 66 / 100 20 5 10 Cartersville 58 69 44 69 / 100 5 5 5 Columbus 65 80 53 80 / 100 10 5 10 Gainesville 59 71 48 69 / 100 10 5 5 Macon 65 81 53 79 / 100 30 5 10 Rome 58 67 44 68 / 100 5 5 5 Peachtree City 62 75 48 74 / 100 10 5 5 Vidalia 68 84 60 83 / 90 80 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Flash Flood Watch until 8 AM EDT Monday for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. && SHORT TERM...Deese LONG TERM....King AVIATION...Deese
Hazardous weather outlook, Apr 12, 6:15 PM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 615 PM EDT Sun Apr 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 615 PM EDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of tonight...Sunday night... Scattered to numerous severe thunderstorms are expected across north and central Georgia tonight. Some significant long-track tornadoes along with damaging winds and large hail can be expected. Flash flooding will also be possible over parts of far north Georgia tonight. River levels may remain high through early next week. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Some severe storms may linger over portions of east central Georgia early Monday. Isolated to scattered thunderstorms are possible Tuesday through Wednesday, and again Saturday. .SPOTTER INFORMATION STATEMENT... Virtual activation of storm spotters should be in effect. Please relay any reports of severe weather to the National Weather Service, amateur radio nets and other official sources while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 13, 2:51 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND DMG 2 SSE DULUTH 33.98N 84.13W
04/13/2020 GWINNETT GA EMERGENCY MNGR
TREE WAS REPORTED DOWN ON A STRUCTURE ON THE 3200TH
BLOCK OF CARDINAL LAKE DR NW.
&&
EVENT NUMBER FFC2000353
TVSpecial weather statement, Apr 13, 3:36 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 AM EDT Mon Apr 13 2020
GAZ080-090>093-102>106-130800-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Crisp GA-Dooly GA-
Taylor GA-Sumter GA-Marion GA-Webster GA-
336 AM EDT Mon Apr 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...NORTHWESTERN CRISP...
SOUTHWESTERN DOOLY...SOUTHERN TAYLOR...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 400 AM EDT...
At 335 AM EDT...a line of strong thunderstorms was along a line
extending from near Unadilla to near Sanford...and moving east at
30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Oglethorpe, Preston,
Montezuma, Richland, Plains, Ideal, Leslie, Andersonville, De Soto,
Desoto, Weston, Cobb, Sumter, Putnam, Lamar and Seminole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3197 8444 3192 8446 3192 8487 3194 8495
3195 8496 3198 8496 3198 8503 3217 8501
3245 8417 3201 8380 3191 8413 3192 8434
3187 8434
TIME...MOT...LOC 0735Z 354DEG 16KT 3225 8378 3194 8493Local storm report, Apr 13, 3:49 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 3 WNW BROWNDALE 32.31N 83.63W
04/13/2020 HOUSTON GA EMERGENCY MNGR
TREES REPORTED DOWN NEAR THE INTERSECTION OF HWY 26 AND
LOGGINS RD.
&&
EVENT NUMBER FFC2000354
TVLocal storm report, Apr 13, 3:51 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 4 SSW CLERMONT 34.43N 83.81W
04/13/2020 HALL GA EMERGENCY MNGR
A TREE WAS REPORTED TO HAVE FALLEN ON A HOUSE ON THE
6100TH BLOCK OF RIVER RUN CIRCLE.
&&
EVENT NUMBER FFC2000355
TVLocal storm report, Apr 13, 3:52 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 1 SE OAKWOOD 34.22N 83.87W
04/13/2020 HALL GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN THROUGH A ROOF ON THE 4500TH
BLOCK OF BRIARWOOD DR.
&&
EVENT NUMBER FFC2000356
TVLocal storm report, Apr 13, 3:54 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM TSTM WND DMG 2 ENE AQUALAND PARK 34.22N 83.94W
04/13/2020 HALL GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN THROUGH A ROOF ON THE 6000TH
BLOCK OF RIVER OAKS.
&&
EVENT NUMBER FFC2000357
TVThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
8.1 hours before the tornado, 160 km from the path. April 13, 2020.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -107 J/kg
- Surface CAPE
- 710 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 874 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.8
- 0-3 km lapse rate
- 4.9 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
3.9 hours after it, 160 km from the path. April 13, 2020.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -7869 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Sandersville (OKZ), 19 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 72 km away, was scanning. The volume nearest the touchdown began at 08:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2020 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of April 13, 2020
67 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 13 | 2:08 AM EDT | EF0 | Talbot, GA | 2.9 | 100 | $25,000 | ||
| April 13 | 2:19 AM EDT | EF3 | Upson, GA | 16.6 | 1,200 | $305,000 | ||
| April 13 | 2:36 AM EDT | EF0 | Fulton, GA | 2.8 | 50 | $50,000 | ||
| April 13 | 2:40 AM EDT | EF3 | Monroe, GA | 5.3 | 300 | 1 | $10 million | |
| April 13 | 2:49 AM EDT | EF1 | Banks, GA | 14.3 | 200 | $130,000 | ||
| April 13 | 3:00 AM EDT | EF1 | Bibb, GA | 3.7 | 300 | $250,000 | ||
| April 13 | 3:07 AM EDT | EF1 | Stephens, GA | 8.7 | 500 | $20,000 | ||
| April 13 | 3:18 AM EDT | EF1 | Oconee, SC | 4.0 | 400 | |||
| April 13 | 3:18 AM EDT | EF1 | Putnam, GA | 12.9 | 300 | $100,000 | ||
| April 13 | 3:21 AM EDT | EF3 | Seneca tornado, SC | 16.7 | 1,000 | 1 | 5 | $100 million |
| April 13 | 3:38 AM EDT | EF1 | Greene, GA | 6.4 | 350 | $500,000 | ||
| April 13 | 3:41 AM EDT | EF2 | Pickens, SC | 8.0 | 200 | 8 | $300,000 | |
| April 13 | 3:44 AM EDT | EF0 | Pickens, SC | 7.4 | 70 | |||
| April 13 | 4:01 AM EDT | EF0 | Greenville, SC | 0.7 | 30 | $20,000 | ||
| April 13 | 4:01 AM EDT | EF0 | Washington, GA | 1.7 | 50 | $20,000 | ||
| April 13 | 4:12 AM EDT | EF0 | Washington, GA | 1.0 | 100 | $50,000 | ||
| April 13 | 4:18 AM EDT | EF1 | Washington, GA | 14.2 | 220 | $270,000 | ||
| April 13 | 4:53 AM EDT | EF2 | Burke, GA | 16.5 | 700 | |||
| April 13 | 5:21 AM EDT | EF3 | Barnwell, SC | 37.9 | 800 | |||
| April 13 | 5:33 AM EDT | EF3 | Barnwell, SC | 8.5 | 50 | |||
| April 13 | 5:36 AM EDT | EF1 | Tift, GA | 3.6 | 100 | $200,000 | ||
| April 13 | 5:43 AM EDT | EF3 | Barnwell, SC | 35.7 | 770 | 2 | 7 | |
| April 13 | 5:49 AM EDT | EF3 | Barnwell, SC | 1.4 | 40 | |||
| April 13 | 5:50 AM EDT | EF3 | Barnwell, SC | 5.4 | 800 | |||
| April 13 | 5:53 AM EDT | EF1 | Richland, SC | 4.9 | 80 | |||
| April 13 | 4:58 AM CDT | EF1 | Screven, GA to SC | 5.9 | 200 | |||
| April 13 | 6:01 AM EDT | EF1 | Irwin, GA | 1.9 | 50 | |||
| April 13 | 6:04 AM EDT | EF0 | Allendale, SC | 5.8 | 300 | |||
| April 13 | 6:10 AM EDT | EF4 | Hampton County tornado, SC | 23.7 | 1,300 | 5 | 60 | |
| April 13 | 6:25 AM EDT | EF2 | Orangeburg, SC | 10.2 | 700 | |||
| April 13 | 6:32 AM EDT | EF1 | Alamance, NC | 4.5 | 440 | $500,000 | ||
| April 13 | 6:34 AM EDT | EF2 | Anson, NC | 0.2 | 75 | $600,000 | ||
| April 13 | 6:39 AM EDT | EF0 | Coffee, GA | 1.2 | 125 | |||
| April 13 | 6:39 AM EDT | EF1 | Colleton, SC | 1.4 | 50 | |||
| April 13 | 6:45 AM EDT | EF1 | Anson, NC | 8.8 | 200 | $3.0 million | ||
| April 13 | 6:46 AM EDT | EF1 | Colleton, SC | 3.1 | 100 | |||
| April 13 | 6:47 AM EDT | EF1 | Colleton, SC | 17.3 | 500 | |||
| April 13 | 7:10 AM EDT | EF1 | Dorchester, SC | 2.3 | 150 | |||
| April 13 | 7:25 AM EDT | EF1 | Wayne, GA | 4.8 | 440 | 8 | ||
| April 13 | 7:37 AM EDT | EF1 | Long, GA | 3.2 | 500 | |||
| April 13 | 7:38 AM EDT | EF3 | Berkeley, SC | 5.7 | 400 | 6 | ||
| April 13 | 7:47 AM EDT | EF0 | Long, GA | 0.4 | 100 | |||
| April 13 | 7:51 AM EDT | EF0 | Berkeley, SC | 0.9 | 200 | |||
| April 13 | 8:00 AM EDT | EF1 | Berkeley, SC | 2.5 | 400 | |||
| April 13 | 8:10 AM EDT | EF1 | Columbus, NC | 0.6 | 100 | $100,000 | ||
| April 13 | 8:11 AM EDT | EF1 | Liberty, GA | 8.9 | 250 | |||
| April 13 | 8:13 AM EDT | EF1 | Georgetown, SC | 4.8 | 40 | $100,000 | ||
| April 13 | 8:15 AM EDT | EF1 | Georgetown, SC | 11.0 | 50 | $75,000 | ||
| April 13 | 8:15 AM EDT | EF2 | Colleton, SC | 1.2 | 140 | |||
| April 13 | 8:28 AM EDT | EF1 | Charleston, SC | 1.3 | 120 | |||
| April 13 | 8:33 AM EDT | EF1 | Charleston, SC | 0.3 | 60 | |||
| April 13 | 8:36 AM EDT | EF2 | Georgetown, SC | 4.6 | 50 | $20,000 | ||
| April 13 | 9:09 AM EDT | EF1 | Pender, NC | 7.8 | 50 | $150,000 | ||
| April 13 | 9:13 AM EDT | EF1 | Pender, NC | 2.8 | 50 | $100,000 | ||
| April 13 | 9:19 AM EDT | EF1 | Pender, NC | 2.8 | 30 | $25,000 | ||
| April 13 | 9:24 AM EDT | EF0 | Pender, NC | 1.5 | 30 | $2,000 | ||
| April 13 | 9:32 AM EDT | EF0 | Brunswick, NC | 0.1 | 15 | $8,000 | ||
| April 13 | 9:36 AM EDT | EF0 | Brunswick, NC | 0.4 | 15 | $15,000 | ||
| April 13 | 9:36 AM EDT | EF1 | Onslow, NC | 5.5 | 640 | |||
| April 13 | 10:01 AM EDT | EF0 | Jones, NC | 0.7 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.